Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

A simple version of bundle method with linear programming

Full text
Author(s):
Liu, Shuai
Total Authors: 1
Document type: Journal article
Source: COMPUTATIONAL OPTIMIZATION AND APPLICATIONS; v. 72, n. 2, p. 391-412, MAR 2019.
Web of Science Citations: 0
Abstract

Bundle methods have been well studied in nonsmooth optimization. In most of the bundle methods developed thus far (traditional bundle methods), at least one quadratic programming subproblem needs to be solved in each iteration. In this paper, a simple version of bundle method with linear programming is proposed. In each iteration, a cutting-plane model subject to a constraint constructed by an infinity norm is minimized. Without line search or trust region techniques, the convergence of the method can be shown. Additionally, the infinity norm in the constraint can be generalized to p-norm. Preliminary numerical experiments show the potential advantage of the proposed method for solving large scale problems. (AU)

FAPESP's process: 17/15936-2 - Implementable VU-decomposition methods for composite optimization
Grantee:Shuai Liu
Support type: Scholarships in Brazil - Post-Doctorate